Alert archive / New Hampshire / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Gray, ME

April 15, 2016

NWS Gray, ME issued this red flag warning at Apr 15, 2016, 2:59 AM EDT. It took effect at Apr 15, 2016, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 2:59 AM EDT (06:59 UTC)
In effect from
Apr 15, 2016, 11:00 AM EDT
Expired
Apr 15, 2016, 8:00 PM EDT
In force
9 hr
Issued by
NWS Gray, ME

The text

As transmitted.

311 
WWUS81 KGYX 150659
RFWGYX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
259 AM EDT FRI APR 15 2016

...DANGEROUS FIRE WEATHER CONDITIONS TODAY FOR PARTS OF NEW
HAMPSHIRE AND WESTERN MAINE...

.STRONG HIGH PRESSURE IN CONTROL OF THE REGION WILL CONTINUE THE
DRY PATTERN ACROSS NEW HAMPSHIRE AND WESTERN MAINE. A WELL MIXED
ATMOSPHERE WILL ALLOW FOR SOME OF THIS DRIER AIR TO MIX DOWN AND
PRODUCE RELATIVE HUMIDITIES IN THE TEENS. AT THE SAME TIME A
STEADY BREEZE WITH WIND GUSTS AROUND 10 TO 20 MPH WILL PRODUCE
CONDITIONS THAT MAY BE CONDUCIVE TO RAPID OR UNCONTROLLED FIRE
GROWTH.

MEZ012>014-018>028-NHZ004>015-151500-
/O.UPG.KGYX.FW.A.0001.160415T1500Z-160416T0000Z/
/O.NEW.KGYX.FW.W.0001.160415T1500Z-160416T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
259 AM EDT FRI APR 15 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF
MAINE AND NEW HAMPSHIRE...

* AFFECTED AREA...FIRE WEATHER ZONE 004 NORTHERN CARROLL...FIRE 
  WEATHER ZONE 005 SOUTHERN GRAFTON...FIRE WEATHER ZONE 006 
  SOUTHERN CARROLL...FIRE WEATHER ZONE 007 SULLIVAN...FIRE 
  WEATHER ZONE 008 MERRIMACK...FIRE WEATHER ZONE 009 BELKNAP...
  FIRE WEATHER ZONE 010 STRAFFORD...FIRE WEATHER ZONE 011 
  CHESHIRE... FIRE WEATHER ZONE 012 SOUTHERN OXFORD...FIRE 
  WEATHER ZONE 012 EASTERN HILLSBOROUGH...FIRE WEATHER ZONE 013 
  SOUTHERN FRANKLIN...FIRE WEATHER ZONE 013 INTERIOR 
  ROCKINGHAM...FIRE WEATHER ZONE 014 SOUTHERN SOMERSET...FIRE 
  WEATHER ZONE 014 COASTAL ROCKINGHAM...FIRE WEATHER ZONE 015 
  WESTERN AND CENTRAL HILLSBOROUGH...FIRE WEATHER ZONE 018 
  INTERIOR YORK...FIRE WEATHER ZONE 019 INTERIOR CUMBERLAND...
  FIRE WEATHER ZONE 020 ANDROSCOGGIN...FIRE WEATHER ZONE 021 
  KENNEBEC...FIRE WEATHER ZONE 022 INTERIOR WALDO...FIRE WEATHER 
  ZONE 023 COASTAL YORK... FIRE WEATHER ZONE 024 COASTAL 
  CUMBERLAND...FIRE WEATHER ZONE 025 SAGADAHOC...FIRE WEATHER 
  ZONE 026 LINCOLN...FIRE WEATHER ZONE 027 KNOX AND FIRE WEATHER 
  ZONE 028 COASTAL WALDO.

* WINDS...NORTH 10 TO 15 MPH. GUSTS UP TO 25 MPH IN THE MAINE
  PORTION OF THE WARNING.

* TIMING...LATE MORNING THROUGH THE AFTERNOON HOURS.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURES...MID 50S TO LOWER 60S.

* LIGHTNING...NONE.

* IMPACTS...FIRES MAY SPREAD RAPIDLY AND UNCONTROLLABLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
152 
WWUS81 KGYX 151436
RFWGYX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1036 AM EDT FRI APR 15 2016

...DANGEROUS FIRE WEATHER CONDITIONS TODAY FOR PARTS OF NEW
HAMPSHIRE AND WESTERN MAINE...

.HIGH PRESSURE CENTERED OVER QUEBEC WILL CONTINUE A DRY AIR FLOW
ACROSS NEW ENGLAND. RELATIVE HUMIDITY VALUES BELOW 20 PERCENT ARE
EXPECTED ACROSS THE WARNING AREA TODAY ALONG WITH WINDS OF 10 TO
20 MPH WITH HIGHER GUSTS. THIS COMBINATION OF DRY AIR AND STRONG
WINDS WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH IF
ANY FIRES DO OCCUR.


MEZ012>014-018>028-NHZ004>015-160000-
/O.CON.KGYX.FW.W.0001.160415T1500Z-160416T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-
EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
1036 AM EDT FRI APR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHERN AND CENTRAL NEW
HAMPSHIRE AS WELL AS THE COASTAL PLAIN AND FOOTHILLS OF WESTERN
MAINE...

* AFFECTED AREA...FIRE WEATHER ZONE 004 NORTHERN CARROLL...FIRE 
  WEATHER ZONE 005 SOUTHERN GRAFTON...FIRE WEATHER ZONE 006 
  SOUTHERN CARROLL...FIRE WEATHER ZONE 007 SULLIVAN...FIRE 
  WEATHER ZONE 008 MERRIMACK...FIRE WEATHER ZONE 009 BELKNAP...
  FIRE WEATHER ZONE 010 STRAFFORD...FIRE WEATHER ZONE 011 
  CHESHIRE... FIRE WEATHER ZONE 012 SOUTHERN OXFORD...FIRE 
  WEATHER ZONE 012 EASTERN HILLSBOROUGH...FIRE WEATHER ZONE 013 
  SOUTHERN FRANKLIN...FIRE WEATHER ZONE 013 INTERIOR 
  ROCKINGHAM...FIRE WEATHER ZONE 014 SOUTHERN SOMERSET...FIRE 
  WEATHER ZONE 014 COASTAL ROCKINGHAM...FIRE WEATHER ZONE 015 
  WESTERN AND CENTRAL HILLSBOROUGH...FIRE WEATHER ZONE 018 
  INTERIOR YORK...FIRE WEATHER ZONE 019 INTERIOR CUMBERLAND...
  FIRE WEATHER ZONE 020 ANDROSCOGGIN...FIRE WEATHER ZONE 021 
  KENNEBEC...FIRE WEATHER ZONE 022 INTERIOR WALDO...FIRE WEATHER 
  ZONE 023 COASTAL YORK... FIRE WEATHER ZONE 024 COASTAL 
  CUMBERLAND...FIRE WEATHER ZONE 025 SAGADAHOC...FIRE WEATHER 
  ZONE 026 LINCOLN...FIRE WEATHER ZONE 027 KNOX AND FIRE WEATHER 
  ZONE 028 COASTAL WALDO.

* WINDS...NORTH 10 TO 20 MPH WITH HIGHER GUSTS.

* TIMING...THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...BELOW 20 PERCENT.

* TEMPERATURES...IN THE 50S.

* LIGHTNING...NONE.

* IMPACTS...FIRES WHICH DEVELOP COULD SPREAD RAPIDLY AND
  UNCONTROLLABLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
716 
WWUS81 KGYX 151916
RFWGYX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
316 PM EDT FRI APR 15 2016

...HIGH FIRE DANGER CONTINUES...

.VERY DRY AIR REMAINS IN PLACE ACROSS THE AREA THROUGH THE
WEEKEND. THE COMBINATION OF VERY DRY AIR AND MODERATE WINDS WILL
LEAD TO DANGEROUS FIRE GROWTH POTENTIAL FOR THE REST OF TODAY AND
AGAIN TOMORROW FOR THE WATCH AREA. WINDS WILL DIMINISH IN THE
AFTERNOON FRIDAY... HELPING TO LIMIT THE FIRE DANGER CONDITIONS.
BUT DRY AIR PERSISTS INTO SUNDAY.


MEZ018>028-NHZ006-008>010-012>015-160330-
/O.NEW.KGYX.FW.A.0002.160416T1200Z-160416T2100Z/
/O.CON.KGYX.FW.W.0001.000000T0000Z-160416T0000Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-
EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
316 PM EDT FRI APR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHEAST NEW HAMPSHIRE
AND THE COASTAL PLAIN OF MAINE...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS FOR
SOUTHEAST NEW HAMPSHIRE AND THE COASTAL PLAIN OF WESTERN MAINE...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FIRE WEATHER
WATCH FOR CRITICAL FIRE WEATHER CONDITIONS...WHICH IS IN EFFECT
FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONE 006 SOUTHERN CARROLL...FIRE 
  WEATHER ZONE 008 MERRIMACK...FIRE WEATHER ZONE 009 BELKNAP...
  FIRE WEATHER ZONE 010 STRAFFORD...FIRE WEATHER ZONE 012 
  EASTERN HILLSBOROUGH...FIRE WEATHER ZONE 013 INTERIOR 
  ROCKINGHAM...FIRE WEATHER ZONE 014 COASTAL ROCKINGHAM...FIRE 
  WEATHER ZONE 015 WESTERN AND CENTRAL HILLSBOROUGH...FIRE 
  WEATHER ZONE 018 INTERIOR YORK...FIRE WEATHER ZONE 019 
  INTERIOR CUMBERLAND... FIRE WEATHER ZONE 020 ANDROSCOGGIN...
  FIRE WEATHER ZONE 021 KENNEBEC...FIRE WEATHER ZONE 022 
  INTERIOR WALDO...FIRE WEATHER ZONE 023 COASTAL YORK...FIRE 
  WEATHER ZONE 024 COASTAL CUMBERLAND...FIRE WEATHER ZONE 025 
  SAGADAHOC...FIRE WEATHER ZONE 026 LINCOLN...FIRE WEATHER ZONE 
  027 KNOX AND FIRE WEATHER ZONE 028 COASTAL WALDO.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TODAY. ON
  SATURDAY NORTHEAST WINDS 10 TO 15 MPH WITH GUSTS TO 20 MPH.

* TIMING...THROUGH EARLY EVENING AND AGAIN SATURDAY MORNING INTO SATURDAY
  AFTERNOON.

* RELATIVE HUMIDITY...BELOW 20 PERCENT.

* TEMPERATURES...IN THE 50S TO LOW 60S.

* LIGHTNING...NONE.

* IMPACTS...FIRES WHICH DEVELOP COULD SPREAD RAPIDLY AND 
  UNCONTROLLABLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MEZ012>014-NHZ004-005-007-011-160000-
/O.CON.KGYX.FW.W.0001.000000T0000Z-160416T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN-CHESHIRE-
316 PM EDT FRI APR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR WESTERN AND CENTRAL NEW
HAMPSHIRE AND THE FOOTHILLS OF WESTERN MAINE...

* AFFECTED AREA...FIRE WEATHER ZONE 004 NORTHERN CARROLL...FIRE 
  WEATHER ZONE 005 SOUTHERN GRAFTON...FIRE WEATHER ZONE 007 
  SULLIVAN...FIRE WEATHER ZONE 011 CHESHIRE...FIRE WEATHER ZONE 
  012 SOUTHERN OXFORD...FIRE WEATHER ZONE 013 SOUTHERN FRANKLIN 
  AND FIRE WEATHER ZONE 014 SOUTHERN SOMERSET.

* WINDS...NORTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...BELOW 20 PERCENT.

* TEMPERATURES...IN THE 50S.

* LIGHTNING...NONE.

* IMPACTS...FIRES WHICH DEVELOP COULD SPREAD RAPIDLY AND 
  UNCONTROLLABLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
682 
WWUS81 KGYX 160012
RFWGYX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
812 PM EDT FRI APR 15 2016

...HIGH FIRE DANGER CONTINUES...

.VERY DRY AIR REMAINS IN PLACE ACROSS THE AREA THROUGH THE
WEEKEND. THE COMBINATION OF VERY DRY AIR AND MODERATE WINDS WILL
LEAD TO DANGEROUS FIRE GROWTH POTENTIAL TOMORROW FOR THE WATCH
AREA. WINDS WILL DIMINISH IN THE AFTERNOON SATURDAY... HELPING TO
LIMIT THE FIRE DANGER CONDITIONS.

MEZ018>028-NHZ006-008>010-012>015-160815-
/O.EXP.KGYX.FW.W.0001.000000T0000Z-160416T0000Z/
/O.CON.KGYX.FW.A.0002.160416T1200Z-160416T2100Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-
EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
812 PM EDT FRI APR 15 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS
FOR PORTIONS OF MAINE AND NEW HAMPSHIRE... 

...RED FLAG WARNING HAS EXPIRED FOR CRITICAL FIRE WEATHER
CONDITIONS FOR PORTIONS OF MAINE AND NEW HAMPSHIRE...

* AFFECTED AREA...FIRE WEATHER ZONE 006 SOUTHERN CARROLL...FIRE 
  WEATHER ZONE 008 MERRIMACK...FIRE WEATHER ZONE 009 BELKNAP...
  FIRE WEATHER ZONE 010 STRAFFORD...FIRE WEATHER ZONE 012 
  EASTERN HILLSBOROUGH...FIRE WEATHER ZONE 013 INTERIOR 
  ROCKINGHAM...FIRE WEATHER ZONE 014 COASTAL ROCKINGHAM...FIRE 
  WEATHER ZONE 015 WESTERN AND CENTRAL HILLSBOROUGH...FIRE 
  WEATHER ZONE 018 INTERIOR YORK...FIRE WEATHER ZONE 019 
  INTERIOR CUMBERLAND... FIRE WEATHER ZONE 020 ANDROSCOGGIN...
  FIRE WEATHER ZONE 021 KENNEBEC...FIRE WEATHER ZONE 022 
  INTERIOR WALDO...FIRE WEATHER ZONE 023 COASTAL YORK...FIRE 
  WEATHER ZONE 024 COASTAL CUMBERLAND...FIRE WEATHER ZONE 025 
  SAGADAHOC...FIRE WEATHER ZONE 026 LINCOLN...FIRE WEATHER ZONE 
  027 KNOX AND FIRE WEATHER ZONE 028 COASTAL WALDO.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...SATURDAY MORNING INTO SATURDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 50S.

* LIGHTNING...NONE.

* IMPACTS...FIRES WHICH DEVELOP COULD SPREAD RAPIDLY AND 
  UNCONTROLLABLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MEZ012>014-NHZ004-005-007-011-160115-
/O.EXP.KGYX.FW.W.0001.000000T0000Z-160416T0000Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN-CHESHIRE-
812 PM EDT FRI APR 15 2016

...RED FLAG WARNING HAS EXPIRED FOR CRITICAL FIRE WEATHER
CONDITIONS FOR PORTIONS OF MAINE AND NEW HAMPSHIRE...

WINDS ARE DECREASING THIS EVENING AND RELATIVE HUMIDITIES ARE
EXPECT TO RISE THROUGH MIDNIGHT SO THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Apr 14, 7:34 PM EDT, 7 hours 25 minutes earlier.

Area forecast discussion, Apr 14, 7:34 PM EDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
734 PM EDT THU APR 14 2016

.SYNOPSIS...
HIGH PRESSURE OVER SOUTHEAST CANADA WILL SLOWLY SLIP SOUTHWARD
INTO NORTHERN NEW ENGLAND THIS WEEKEND. EXPECT CONTINUED DRY
CONDITIONS AND GRADUALLY WARMING TEMPERATURES. A FAST MOVING WAVE
TRAVELING THROUGH SOUTHERN CANADA WILL DROP A COLD FRONT SOUTHWARD
ACROSS THE REGION MONDAY INTO MONDAY NIGHT. A FEW SHOWERS ARE
POSSIBLE AS THIS FRONT MOVES THROUGH. HIGH PRESSURE BUILDS IN
AGAIN BEHIND IT FOR MUCH OF NEXT WEEK.

&&
23Z UPDATE...
QUICK UPDATE TO ADJUST TEMPS AND TDS. HIGH PRESSURE REMAINS IN
CONTROL OVER THE NORTHEAST THIS EVENING AND LOOKING FOR SKIES TO
REMAIN CLEAR THROUGH THE OVERNIGHT. EXPECT TEMPERATURES TO DROP
OFF QUICKLY THIS EVENING DUE TO VERY DRY AIRMASS IN PLACE OVER THE
REGION AND DIMINISHING WINDS. NO OTHER CHANGES PLANNED ATTM.

PREVIOUS DISCUSSION...
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HIGH PRES CONTINUES TO HOLD JUST TO THE N AND W OF THE REGION
TONIGHT...AS UPPER LOW PRES BEGINS TO SLOWLY RETROGRADE
COUNTERCLOCKWISE OUTSIDE OF THE GULF OF ME. THIS WILL KEEP THE NLY
BREEZE GOING OVERNIGHT...SO COASTAL ZONES MAY NOT RADIATE ALL THAT
WELL. INTERIOR VALLEYS WILL LIKELY BE ABLE TO DECOUPLE...AND A FEW
LOW 20S OR UPPER TEENS ARE POSSIBLE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
MAIN CONCERN FOR FRI IS FIRE WX FORECAST. PATTERN FRI WILL BE VERY
SIMILAR TO TODAY. BOUNDARY LAYER IS FORECAST TO MIX TO AROUND H8
AGAIN. WHICH BASED ON FORECAST DEWPOINTS AT THE TOP OF THAT MIXED
LAYER WILL PRODUCE VERY SIMILAR DEWPOINTS TO TODAY IF NOT A COUPLE
DEGREES COOLER. AT THE SAME TIME TEMPS ALOFT WARM BETWEEN 1 AND 3
DEGREES. ALREADY SEEING TEMPS TODAY CLIMBING TO NEAR 60...SO A
LITTLE MORE WIDESPREAD UPPER 50S AND LOWER 60S IS NOT OUT OF THE
QUESTION FRI AFTERNOON. THAT MEANS RH VALUES FALLING BELOW 25
PERCENT OVER A LARGE AREA...WITH A GOOD CHUNK OF NH S OF THE MTNS
AND ADJACENT WRN ME LOOKING AT THE POTENTIAL TO FALL INTO THE 15
TO 20 PERCENT RANGE. ALL THE WHILE THE RETROGRADING UPPER LOW PRES
WILL TIGHTEN THE PRES GRADIENT A LITTLE MORE...AND WINDS SHOULD BE
MORE STEADY AND A LITTLE MORE GUSTY FRI. WITH GUST POTENTIAL IN
THE 15 TO 20 MPH...CLOSER TO 25 MPH FOR MIDCOAST ME...AND LOW RH
VALUES...A FIRE WX WATCH HAS BEEN ISSUED FOR NH AND WRN ME SOUTH
OF THE MTNS.

FRI NIGHT THE UPPER LOW BEGINS TO SLIP BACK SWD...AND SFC RIDGE
AXIS MOVES A LITTLE CLOSER TO THE REGION. WITH SOME GRADIENT LEFT
OVER THE AREA...LOW TEMPS WILL BE SIMILAR TO TONIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE STARTS ITS SLIDE SOUTHWARD ON SATURDAY AND WILL BE
CENTERED OVER THE AREA ON SUNDAY. EXPECT CONTINUED DRY CONDITIONS
ALTHOUGH WIND SPEEDS WILL BE LIGHT... HELPING TO ALLEVIATE SOME
OF THE DANGEROUS FIRE WEATHER CONDITIONS. ALTHOUGH WINDS WILL
STILL BE NORTHERLY... AS THIS AIR MASS SITS OVER OUR AREA IT WILL
GRADUALLY WARM WITH THE APRIL SUNSHINE. TEMPERATURES EACH DAY WARM
ANOTHER FEW DEGREES AND BY SUNDAY MOST AREAS WILL BE IN THE 60S...
IN SOME CASES UPPER 60S. A SEA BREEZE CAN BE EXPECTED ALONG THE
COAST WHICH WILL KEEP THINGS COOLER THERE.

WENT SIGNIFICANTLY BELOW THE MODEL GUIDANCE FOR DEWPOINTS THROUGH
SUNDAY AS MODELS FREQUENTLY HAVE DIFFICULTY THIS TIME OF YEAR IN
DRY AIR MASSES. WITH A CONTINUED NORTH WIND OUT OF CANADA... SEE
NO REASON FOR DEWPOINTS TO INCREASE WITHOUT A MOISTURE SOURCE AND
WITH FOLIAGE STILL IN WINTER MODE. IN FACT... EVEN THOUGH A COLD
FRONT WILL BE ARRIVING ON MONDAY THERE IS NO SOUTHERLY OR
SOUTHWESTERLY RETURN FLOW AHEAD OF IT SO MOISTURE RETURN SHOULD BE
SPARSE OR NONEXISTENT. LOOKING ALOFT... A NARROW MOISTURE TRAIL
AHEAD OF THE APPROACHING FRONT CAN BE TRACED FROM ITS ORIGINS IN
THE EASTERN PACIFIC... ACROSS THE LENGTH OF THE ROCKIES... THROUGH
THE DAKOTAS WHERE IT HOOKS UP WITH SOME DISTANT MOISTURE FROM THE
GULF OF MEXICO... THEN ACROSS HALF OF CANADA BEFORE ARRIVING IN
OUR AREA. BY THE TIME IT REACHES OUR AREA IT SHOULD HAVE LOST MUCH
OF ITS MOISTURE. THE ONLY WAY TO ACCESS THIS WEAK MOISTURE ALOFT
WOULD BE THROUGH MIXING DOWN TO THE SURFACE OR THROUGH
PRECIPITATION. MODELS CONTINUE TO SHOW SHOWER ACTIVITY WITHIN THIS
BAND OF MOISTURE AHEAD OF THE FRONT... BUT IT WILL BE DIFFICULT
FOR THIS ELEVATED ACTIVITY TO CAUSE SIGNIFICANT PRECIPITATION TO
REACH THE SURFACE. EVEN IF IT DOES RAIN IT WILL NOT LIKELY BE
ENOUGH TO DO MUCH MORE THAN DAMPEN THE GROUND.

COOL DRY AIR MOVES IN BEHIND THE FRONT FOR TUESDAY WITH THIS AIR
MASS LINGERING FOR MUCH OF THE REST OF THE WEEK.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...VFR CONDITIONS PREVAIL THRU SAT MORNING. FRI
AFTERNOON STEADY N BREEZE WILL GUST TO NEAR 25 MPH AT TIMES FOR
PARTS OF W CENTRAL ME...MAINLY AT RKD AND AUG.

LONG TERM...VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY WITH A SEA
BREEZE POSSIBLE ALONG THE COAST EACH AFTERNOON... ESPECIALLY
SOUTHERN NEW HAMPSHIRE. THERE WILL BE A CHANCE OF SHOWERS ON
MONDAY EVENING BUT THIS IS NOT LIKELY TO BE WIDESPREAD OR CAUSE
SIGNIFICANT FLIGHT RESTRICTIONS.

&&

.MARINE...
SHORT TERM...SCA CONDITIONS DEVELOP AGAIN TONIGHT FOR THE OUTER
WATERS AND PENOBSCOT BAY. FRI NIGHT WINDS WILL BEGIN TO INCREASE
FURTHER...AND CASCO BAY MAY NEED TO BE INCLUDED IN THE SCA.

LONG TERM...NORTHEAST WINDS AROUND THE OFFSHORE LOW CONTINUE TO
BLOW AROUND 25 OR 30 KT THROUGH SATURDAY. BY SATURDAY NIGHT THESE
WINDS WILL DIMINISH AS THE LOW MOVES FURTHER AWAY. HOWEVER... LONG
PERIOD SWELL GENERATED BY THIS OFFSHORE STORM WILL KEEP 5 FT WAVES
IN THE GULF OF MAINE THROUGH SUNDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR MEZ012>014-018>028.
NH...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR NHZ004>015.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 PM EDT
     FRIDAY FOR ANZ150>152-154.

&&
Hazardous weather outlook, Apr 15, 2:54 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
254 AM EDT FRI APR 15 2016

MEZ012>014-018>028-NHZ004>015-160700-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
254 AM EDT FRI APR 15 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001>003-160700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
254 AM EDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN
MAINE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DRY CONDITIONS WILL LEAD TO ELEVATED FIRE DANGER THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-160700-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
254 AM EDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:16 PM EDTFire Weather WatchGYX12 hr
Apr 15, 2:57 AM EDTSmall Craft AdvisoryGYX36 hr

Nearby

Red Flag Warnings in New Hampshire, 2016Red Flag Warnings in Maine, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.